Alert archive / Kansas / Extreme Cold Warnings in 2025

Extreme Cold Warning 2, NWS Dodge City, KS

February 17, 202527 counties in Kansas

NWS Dodge City, KS issued this extreme cold warning at Feb 17, 2025, 2:58 AM CST for 27 counties in Kansas. It took effect at Feb 18, 2025, 12:00 AM CST. It was in force for 59 hr. 59 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2025, 2:58 AM CST (08:58 UTC)
In effect from
Feb 18, 2025, 12:00 AM CST
Expired
Feb 20, 2025, 10:56 AM CST
In force
59 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 18, 5:56 AM CSTSNOW 4.5Ness City, KS
Feb 18, 6:00 AM CSTSNOW 4.5Larned, KS
Feb 18, 6:13 AM CSTSNOW 2Saint John, KS1.5 to 2 inches of snowfall was estimated.
Feb 18, 7:00 AM CSTSNOW 21 Ene Pratt, KSCocorahs station KS-PR-24 Pratt.
Feb 18, 7:07 AM CSTWIND CHILL -214 W Pratt, KSMeasured by a railroad mesonet site.
Feb 18, 7:30 AM CSTWIND CHILL -292 W Toulon, KSWind chill of -29F reported at the Hays Airport.
Feb 18, 7:30 AM CSTSNOW 2.31 Wsw Scott City, KSCocorahs station KS-SC-16 Scott City 0.7 WSW.
Feb 18, 7:32 AM CSTSNOW 41 Nne Larned, KSCO-OP Observer station LADK1 Larned.
Feb 18, 7:35 AM CSTWIND CHILL -251 E Scott City, KSMeasured at the Scott City airport.
Feb 18, 7:35 AM CSTWIND CHILL -253 Nw Ft. Dodge, KSReported at the Dodge City Airport.
Feb 18, 7:35 AM CSTWIND CHILL -221 Ne Sublette, KSMeasured at the Sublette Municipal Airport.
Feb 18, 7:35 AM CSTWIND CHILL -211 Wsw Hugoton, KSMeasured at the Hugoton Airport.
Feb 18, 7:39 AM CSTSNOW 1.21 E Scott City, KSReported on the east end of Scott City.
Feb 18, 7:45 AM CSTWIND CHILL -271 Ssw Wakeeney, KSMeasured at the mesonet station at the I-70 interchange in Wakeeney.
Feb 18, 8:00 AM CSTSNOW 1.84 Sw Ellis, KSCocorahs station KS-TR-25 Ellis 4.0 SW.
Feb 18, 8:00 AM CSTSNOW 21 N Hays, KSTwo inches measured by broadcast media.
Feb 18, 8:00 AM CSTSNOW 2.77 Wsw Syracuse, KSCocorahs station KS-HM-5 Syracuse 7.2 WSW.
Feb 18, 8:00 AM CSTSNOW 2.911 Se Beeler, KSCocorahs station KS-NS-17 Ness City 11.6 SW.
Feb 18, 9:00 AM CSTSNOW 2.510 S Collyer, KSCO-OP Observer station CLYK1 9.8 S Collyer.
Feb 18, 9:21 AM CSTSNOW 3.58 N Jetmore, KSMeasured 3.5 inches, and still snowing.
Feb 18, 9:43 AM CSTSNOW 11 Nw Johnson City, KS
Feb 18, 9:44 AM CSTSNOW 0.5Ulysses, KSAn estimated quarter to one half inch was reported.
Feb 18, 9:45 AM CSTSNOW 3Hays, KS
Feb 18, 9:52 AM CSTSNOW 41 Ese Garden City, KSEstimated 4 inches of snow from Garden City PD. Still snowing.
Feb 18, 9:55 AM CSTSNOW 0.51 Nw Sublette, KSOne half inch and still snowing was reported.
Feb 18, 9:57 AM CSTSNOW 1.5Wakeeney, KSSnowfall ranged from 1 to 1.5 inches and it is still snowing.
Feb 18, 10:00 AM CSTSNOW 3Cimarron, KSAn estimated 3 inches of new snow was reported by law Enforcement.
Feb 18, 10:03 AM CSTSNOW 2.5Kinsley, KSLaw enforcement estimated between 2 and 3 inches of snow snowfall this morning.
Feb 18, 10:04 AM CSTSNOW 3La Crosse, KS
Feb 18, 10:05 AM CSTSNOW 2.62 Nw Ft. Dodge, KSMeasured at the NWS office at the Dodge City Airport.
Feb 18, 10:09 AM CSTSNOW 6Ness City, KS
Feb 18, 10:22 AM CSTSNOW 5Larned, KS
Feb 18, 10:28 AM CSTSNOW 3Hanston, KS
Feb 18, 10:36 AM CSTSNOW 2Greensburg, KS
Feb 18, 11:00 AM CSTSNOW 21.5 E Windhorst, KSCoCoRaHS report 1.5 miles east of Windhorst.
Feb 18, 11:02 AM CSTSNOW 33 Nw Ft. Dodge, KSMeasured at the NWS office at the Dodge City Airport. Still snowing.
Feb 18, 11:17 AM CSTSNOW 3Spearville, KSPublic report of estimated 3.0 inches in Spearville.
Feb 18, 12:00 PM CSTSNOW 3.5Saint John, KSThree to Four inches was estimated in town by law enforcement. Still snowing.
Feb 18, 12:10 PM CSTSNOW 2.8Pratt, KSTwo and one half to three inches of snow was estimated in the report. Still snowing.
Feb 18, 1:00 PM CSTSNOW 5Lewis, KSFive inches measured with a photo on social media.
Feb 18, 1:21 PM CSTSNOW 3Larned, KSThree inches was reported at Larned with a photo on social media.
Feb 18, 1:53 PM CSTSNOW 46 Wnw Friend, KS
Feb 18, 2:28 PM CSTSNOW 3Shallow Water, KS
Feb 18, 2:44 PM CSTSNOW 62 Sse Hays, KS
Feb 18, 3:10 PM CSTSNOW 4.73 E Dodge City, KSTotal snowfall at NWS Dodge City through 3 PM CST.
Feb 18, 5:00 PM CSTSNOW 5Pratt, KS
Feb 18, 6:45 PM CSTSNOW 3.32 W Offerle, KS
Feb 18, 6:55 PM CSTSNOW 2.8Larned, KS
Feb 18, 6:57 PM CSTSNOW 3.83 Ese Schoenchen, KSSocial media report of estimated 3.5 to 4 inches new snowfall.
Feb 20, 4:35 AM CSTEXTREME COLD -232 Ese Scott City, KSAWOS station KTQK Scott City.
Feb 20, 4:45 AM CSTEXTREME COLD -212 Wsw Burdett, KSMesonet station DVI06922 Burdett.
Feb 20, 5:25 AM CSTEXTREME COLD -202 Nnw Amy, KSMesonet station LNUK1 Lane.
Feb 20, 5:45 AM CSTEXTREME COLD -253 Nw Victoria, KSMesonet station K5WKR 2 NW Victoria.
Feb 20, 5:56 AM CSTEXTREME COLD -271 W Toulon, KSAWOS station KHYS Hays Regional Airport Awos Site.
Feb 20, 5:59 AM CSTEXTREME COLD -2310 Ene Hudson, KSMesonet station QNRK1 Stafford.
Feb 20, 6:57 AM CSTEXTREME COLD -222 E Greensburg, KSMesonet station UP323 2.3 E Greensburg (UPR).
Feb 20, 7:05 AM CSTEXTREME COLD -232 Nne Yocemento, KSMesonet station DVI04995 Hays.
Feb 20, 7:35 AM CSTEXTREME COLD -201 Ese Scott State Lake, KSMesonet station K5SCT 1 ESE Scott State Lake.
Feb 20, 8:10 AM CSTEXTREME COLD -201 Ssw Garden City, KSMesonet station GCCOP 1 SW Garden City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2025-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2025-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

327 
WWUS73 KDDC 170858
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
258 AM CST Mon Feb 17 2025

KSZ030-031-043>046-064>066-079-172100-
/O.UPG.KDDC.EC.A.0002.250218T0600Z-250220T1800Z/
/O.NEW.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Pfeifer, Jetmore, Kinsley, Hays, Hanston,
Ness City, Wakeeney, Scott City, Dighton, St. John, Scott State
Lake, Stafford, Macksville, Lewis, Larned, and La Crosse
258 AM CST Mon Feb 17 2025

...EXTREME COLD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 27 below expected.

* WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, 
  Ness, Scott, and Trego Counties.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ061>063-074>078-080-081-084>090-172100-
/O.CON.KDDC.EC.A.0002.250218T0600Z-250220T1800Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Greensburg, Ashland, Satanta, Plains
City, Meade, Hugoton, Minneola, Cimarron, Montezuma, Kiowa,
Fowler, Syracuse, Sublette, Haviland, Liberal, Deerfield, Johnson
City, Dodge City, Ulysses, Protection, Coldwater, Elkhart, Pratt,
Lakin, Medicine Lodge, Garden City, and Lake Coldwater
158 AM MST Mon Feb 17 2025 /258 AM CST Mon Feb 17 2025/

...EXTREME COLD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH 
THURSDAY MORNING...

* WHAT...Dangerously cold wind chills as low as 25 below possible.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From this evening through Thursday morning.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

JJOHNSON
8 follow-up statements
490 
WWUS73 KDDC 170912
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
212 AM MST Mon Feb 17 2025

KSZ061>063-074>078-080-081-084>090-172115-
/O.UPG.KDDC.EC.A.0002.250218T0600Z-250220T1800Z/
/O.EXA.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Greensburg, Ashland, Satanta, Plains
City, Meade, Hugoton, Minneola, Cimarron, Montezuma, Kiowa,
Fowler, Syracuse, Sublette, Haviland, Liberal, Deerfield, Johnson
City, Dodge City, Ulysses, Protection, Coldwater, Elkhart, Pratt,
Lakin, Medicine Lodge, Garden City, and Lake Coldwater
212 AM MST Mon Feb 17 2025 /312 AM CST Mon Feb 17 2025/

...EXTREME COLD WARNING IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS 
EVENING TO 11 AM MST /NOON CST/ THURSDAY...

* WHAT...Dangerously cold wind chills as low as 25 below expected.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From 11 PM MST /midnight CST/ this evening to 11 AM MST 
  /noon CST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ030-031-043>046-064>066-079-172115-
/O.CON.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Pfeifer, Jetmore, Kinsley, Hays, Hanston,
Ness City, Wakeeney, Scott City, Dighton, St. John, Scott State
Lake, Stafford, Macksville, Lewis, Larned, and La Crosse
312 AM CST Mon Feb 17 2025

...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
NOON CST THURSDAY...

* WHAT...Dangerously cold wind chills as low as 27 below expected.

* WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, 
  Ness, Scott, and Trego Counties.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

JJOHNSON
203 
WWUS73 KDDC 171744
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1144 AM CST Mon Feb 17 2025

KSZ030-031-043>046-064>066-079-181000-
/O.CON.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Hays, Dighton, Stafford, St. John,
Wakeeney, Larned, Lewis, Jetmore, Scott City, La Crosse, Hanston,
Kinsley, Ness City, Scott State Lake, Pfeifer, and Macksville
1144 AM CST Mon Feb 17 2025

...EXTREME COLD WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 
NOON CST THURSDAY...

* WHAT...Dangerously cold wind chills as low as 26 below expected.

* WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, 
  Ness, Scott, and Trego Counties.

* WHEN...From midnight tonight to noon CST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ061>063-074>078-080-081-084>090-181000-
/O.CON.KDDC.EC.W.0002.250218T0600Z-250220T1800Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Hugoton, Sublette, Cimarron, Dodge City,
Minneola, Garden City, Syracuse, Satanta, Lakin, Greensburg,
Plains City, Elkhart, Kiowa, Coldwater, Deerfield, Ashland,
Pratt, Medicine Lodge, Protection, Lake Coldwater, Fowler,
Ulysses, Montezuma, Meade, Liberal, Haviland, and Johnson City
1044 AM MST Mon Feb 17 2025 /1144 AM CST Mon Feb 17 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT 
CST/ THIS EVENING TO 11 AM MST /NOON CST/ THURSDAY...

* WHAT...Dangerously cold wind chills as low as 25 below expected.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From 11 PM MST /midnight CST/ this evening to 11 AM MST 
  /noon CST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

HOVORKA
056 
WWUS73 KDDC 180751
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
151 AM CST Tue Feb 18 2025

KSZ030-031-043>046-064>066-079-182000-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Scott State Lake, Larned, Scott City,
Dighton, La Crosse, Hanston, Wakeeney, Stafford, Lewis, Hays,
Pfeifer, Ness City, Kinsley, Macksville, Jetmore, and St. John
151 AM CST Tue Feb 18 2025

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Dangerously cold wind chills as low as 27 below.

* WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, 
  Ness, Scott, and Trego Counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ061>063-074>078-080-081-084>090-182000-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Protection, Haviland, Coldwater, Hugoton,
Syracuse, Satanta, Meade, Dodge City, Greensburg, Lakin, Fowler,
Ulysses, Garden City, Ashland, Cimarron, Deerfield, Kiowa,
Elkhart, Plains City, Minneola, Sublette, Johnson City, Pratt,
Medicine Lodge, Montezuma, Lake Coldwater, and Liberal
1251 AM MST Tue Feb 18 2025 /151 AM CST Tue Feb 18 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 25 below.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 11 AM MST /noon CST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

JJOHNSON
189 
WWUS73 KDDC 181919
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
119 PM CST Tue Feb 18 2025

KSZ030-031-043>046-064>066-079-191000-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Edwards-
Including the cities of Stafford, Scott State Lake, Scott City,
La Crosse, Macksville, Kinsley, Jetmore, Hanston, Larned, St.
John, Lewis, Hays, Ness City, Dighton, Pfeifer, and Wakeeney
119 PM CST Tue Feb 18 2025

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST THURSDAY...

* WHAT...Dangerously cold wind chills as low as 28 below.

* WHERE...Ellis, Rush, Edwards, Pawnee, Stafford, Hodgeman, Lane, 
  Ness, Scott, and Trego Counties.

* WHEN...Until noon CST Thursday.

* IMPACTS...The dangerously cold wind chills as low as 30 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KSZ061>063-074>078-080-081-084>090-191000-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Gray-Ford-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Minneola, Elkhart, Plains City,
Coldwater, Kiowa, Fowler, Lake Coldwater, Sublette, Garden City,
Medicine Lodge, Lakin, Meade, Hugoton, Pratt, Ulysses, Montezuma,
Liberal, Satanta, Dodge City, Protection, Syracuse, Johnson City,
Haviland, Deerfield, Ashland, Cimarron, and Greensburg
1219 PM MST Tue Feb 18 2025 /119 PM CST Tue Feb 18 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL 11 AM MST /NOON CST/ 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 27 below.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 11 AM MST /noon CST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 25 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

HOVORKA
069 
WWUS73 KDDC 190006
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
606 PM CST Tue Feb 18 2025

KSZ030-031-043>046-061>066-074>081-084>090-191215-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Liberal, Coldwater, Scott State Lake,
Greensburg, Lewis, Hanston, Ulysses, Medicine Lodge, Protection,
Minneola, Pfeifer, Dodge City, Lake Coldwater, St. John, Jetmore,
Garden City, Pratt, Ness City, Hugoton, Syracuse, Johnson City,
Montezuma, Macksville, Elkhart, Larned, Fowler, Kiowa, Scott
City, Stafford, Ashland, Satanta, Cimarron, Plains City,
Sublette, Wakeeney, Lakin, Hays, La Crosse, Deerfield, Haviland,
Dighton, Meade, and Kinsley
606 PM CST Tue Feb 18 2025 /506 PM MST Tue Feb 18 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 29 below.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 30 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

KBJ
113 
WWUS73 KDDC 190919
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
319 AM CST Wed Feb 19 2025

KSZ030-031-043>046-061>066-074>081-084>090-192130-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Kinsley, Montezuma, Ness City,
Greensburg, Protection, Medicine Lodge, Deerfield, Wakeeney,
Stafford, Sublette, Elkhart, Liberal, Johnson City, Lake
Coldwater, Ashland, Syracuse, La Crosse, Kiowa, Pratt, Fowler,
Dodge City, Hanston, Haviland, St. John, Cimarron, Garden City,
Scott City, Meade, Ulysses, Jetmore, Macksville, Scott State
Lake, Dighton, Hays, Larned, Satanta, Pfeifer, Hugoton,
Coldwater, Plains City, Minneola, Lewis, and Lakin
319 AM CST Wed Feb 19 2025 /219 AM MST Wed Feb 19 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 30 below.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 30 below zero 
  could cause frostbite on exposed skin in as little as 10 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

JJOHNSON
721 
WWUS73 KDDC 192157
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
357 PM CST Wed Feb 19 2025

KSZ030-031-043>046-061>066-074>081-084>090-201000-
/O.CON.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Fowler, La Crosse, Cimarron, Protection,
Liberal, Plains City, Ness City, Pratt, Dodge City, Meade, Scott
State Lake, Syracuse, Lake Coldwater, Sublette, Hays, Elkhart,
Greensburg, Haviland, Montezuma, Stafford, Ashland, Wakeeney,
Coldwater, Medicine Lodge, Dighton, Minneola, Johnson City,
Satanta, Kiowa, Hugoton, Pfeifer, Ulysses, Scott City,
Macksville, Larned, Deerfield, St. John, Kinsley, Jetmore,
Hanston, Lakin, Lewis, and Garden City
357 PM CST Wed Feb 19 2025 /257 PM MST Wed Feb 19 2025/

...EXTREME COLD WARNING REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ 
THURSDAY...

* WHAT...Dangerously cold wind chills as low as 21 below.

* WHERE...Portions of central, south central, southwest, and west 
  central Kansas.

* WHEN...Until noon CST /11 AM MST/ Thursday.

* IMPACTS...The dangerously cold wind chills as low as 20 below zero 
  could cause frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dress in layers including a hat, face mask, and gloves if you must 
go outside.

&&

$$

HOVORKA
914 
WWUS73 KDDC 201656
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1056 AM CST Thu Feb 20 2025

KSZ030-031-043>046-061>066-074>081-084>090-201800-
/O.CAN.KDDC.EC.W.0002.000000T0000Z-250220T1800Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Hanston, Protection, Greensburg, Scott
State Lake, Garden City, Satanta, Cimarron, Dodge City, Lakin,
Coldwater, Medicine Lodge, Dighton, Hays, Stafford, Fowler, Lake
Coldwater, Pfeifer, Larned, La Crosse, Minneola, Sublette,
Liberal, Lewis, Jetmore, Ulysses, Deerfield, St. John, Kinsley,
Elkhart, Haviland, Syracuse, Macksville, Johnson City, Pratt,
Plains City, Ashland, Meade, Montezuma, Hugoton, Kiowa, Wakeeney,
Scott City, and Ness City
1056 AM CST Thu Feb 20 2025 /956 AM MST Thu Feb 20 2025/

...EXTREME COLD WARNING IS CANCELLED...

The threat for extreme wind chill values has ended. Wind chills as 
low as zero to -5F will be possible through noon and then rise above 
zero during the afternoon hours.

$$

BURGERT

What forecasters said that day

The local office's own words before this extreme cold warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this extreme cold warning went out at Feb 17, 2:10 AM CST, 48 minutes earlier. Its key messages:

  • Snow chances (60-90%) still on pace for central Kansas and portions of southwest Kansas tonight into Tuesday.
  • Very cold temperatures arrive tonight.
Area forecast discussion, Feb 17, 2:10 AM CST, 48 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
210 AM CST Mon Feb 17 2025

.KEY MESSAGES...

- Snow chances (60-90%) still on pace for central Kansas and
  portions of southwest Kansas tonight into Tuesday.

- Very cold temperatures arrive tonight.

&&

.DISCUSSION...
Issued at 201 AM CST Mon Feb 17 2025

WV imagery indicates a westerly flow aloft prevailing across the
Western High Plains. Near the surface, an area of low pressure
remains anchored in southeast Colorado.

Dry conditions through late afternoon will give way to increasing
snow chances (60-90%) tonight into Tuesday as the SREF indicates an
upper level shortwave trough sliding southeast out of the Pacific
Northwest into the Great Basin and Four Corners Region, setting up
an intensifying (+100kt) west-southwest flow aloft across
western/central Kansas. Ahead of the approaching system, arctic air
will surge southward through western Kansas in wake of a cold front
pushing through western Kansas down into the Texas Panhandle/western
Oklahoma. Snow development is expected sometime Monday evening/early
Tuesday morning as a multitude of H5 vort maxima ejecting out of the
Colorado Rockies into the Western High Plains, begin interacting
with a field of post-frontal H7 frontogenetic forcing projected to
develop generally across western Kansas. Any snow development is
then expected to shift eastward into southern Kansas with associated
H7 frontogenetic forcing during the day Tuesday. The best chance
for accumulating snow remains to be across central Kansas initially
where 6-hr QPF fields signal in excess of a 0.25 of an inch, to
farther south into south central Kansas late Tuesday where the latest
HREF paints an 80-90% probability of 24-hr snow amounts exceeding
2 inches by Tuesday evening. Much less snow is expected in extreme
southwest Kansas where there is only a 10-20% probability of amounts
even exceeding 1 inch.

Wide ranging temperatures are forecast today as an arctic high sliding
southeast through the Dakotas helps push a colder airmass into central
Kansas by late-afternoon, dropping H85 temperatures down to around
10C below while H85 temperatures hold to around 0C to a little above
0C in extreme southwest Kansas. With the HREF showing a 50-70%
probability of temperatures exceeding 25F in vicinity of the I-70
corridor to a 80-90% probability of temperatures topping 45F in
extreme southwest Kansas, a wide range of afternoon highs can be
expected, generally from the 20S(F) north to highs possibly pushing
50F in the far southwest. Extreme cold air settles in across the
area Tuesday with H85 temperatures down around 15C below to 18C below.
Highs are expected to struggle to climb into the single digits(F)
in vicinity of the I-70 corridor where the HREF paints only a 20-30%
probability of temperatures reaching above 5F to a 70-80% probability
of temperatures exceeding 10F in extreme southwest Kansas. Highs
are not forecast to climb much at all Wednesday with temperatures
holding to the single digits(F) north to possibly the teens(F) closer
to the Oklahoma border. With temperatures so cold, even breezy
conditions are expected to help produce wind chills well under 15F
below to near 25F below for a good part of the time Tuesday through
Wednesday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1104 PM CST Sun Feb 16 2025

VFR conditions will prevail in vicinity of all TAF sites through late
Monday afternoon. Light south-southeast winds through late morning
are expected to turn more east-southeasterly 10 to 20kt generally
after 18-20Z as a surface low in southeast Colorado shifts southward
into northeast New Mexico. Winds are then forecast to turn northeasterly
15 to 25kt with gusts up to 30kt Monday evening as a cold front sinks
slowly south through western/central Kansas.

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Extreme Cold Watch from late tonight through Thursday morning
for KSZ030-031-043>046-061>066-074>081-084>090.
Winter Storm Watch from late tonight through late Tuesday
night for KSZ030-031-045-046-064>066-079>081-090.

&&

DISCUSSION...JJohnson
AVIATION...JJohnson
Hazardous weather outlook, Feb 16, 3:50 AM CST, 23 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
350 AM CST Sun Feb 16 2025

KSZ030-031-043>046-061>066-074>081-084>090-171000-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
350 AM CST Sun Feb 16 2025 /250 AM MST Sun Feb 16 2025/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A winter storm moving out of the southern Rockies into the Western
High Plains is expected to bring snow to the area Monday night
through late Tuesday. Although potential snow amounts remain
uncertain this far out, the best chance for accumulating snow is
expected to be across central Kansas, including the I-70 corridor,
and down into a portion of southwest Kansas.

An arctic airmass arriving Monday night into early Tuesday
combined with windy conditions will result in hazardous wind
chills through Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 11:53 AM CSTWinter Storm WarningDDCBarber, Edwards, Ellis, Hodgeman, Kiowa, Ness and 5 more30 hr
Feb 17, 11:56 AM CSTWinter Weather AdvisoryDDCClark, Comanche, Finney, Ford, Gray, Lane and 1 more30 hr

Nearby

Extreme Cold Warnings in Kansas, 2025Every extreme cold warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.